Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 300, NWS Tulsa, OK

November 30, 2018Crawford County, Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Nov 30, 2018, 11:16 PM CST for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 30, 2018, 11:16 PM CST (05:16 UTC)
Expired
Dec 1, 2018, 12:00 AM CST
In force
44 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 30 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 30, 11:19 PM CSTTSTM WND DMG3 Ne Rudy, ARROOFS BLOWN OFF HOMES NEAR COZY COVE RD AND WALKER SCHOOL ROAD NORTHEAST OF RUDY RIGHT OFF OF I-49. TIME ESTIMATED BY RADAR.
Nov 30, 11:19 PM CSTTSTM WND DMGAlma, ARTREES UPROOTED/BLOWN DOWN, ROOF DAMAGE TO BUILDINGS. TIME ESTIMATED BY RADAR.
Nov 30, 11:19 PM CSTTORNADO3 Ne Rudy, ARROOFS BLOWN OFF HOMES NEAR COZY COVE RD AND WALKER SCHOOL ROAD NORTHEAST OF RUDY RIGHT OFF OF I-49. TIME ESTIMATED BY RADAR. UPDATED TO RECLASSIFY AS AN EF1 TORNADO.
Nov 30, 11:52 PM CSTTSTM WND DMGAlma, ARTREES DOWN IN A LINE FROM ALMA TO MOUNTAINBURG

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 30, 6:40 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
202 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

561 
WUUS54 KTSA 010516
SVRTSA
ARC033-047-131-010600-
/O.NEW.KTSA.SV.W.0300.181201T0516Z-181201T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1116 PM CST FRI NOV 30 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Franklin County in west central Arkansas...
  Central Crawford County in northwestern Arkansas...
  Sebastian County in west central Arkansas...

* Until midnight CST.

* At 1116 PM CST, severe thunderstorms were located along a line
  extending from near Mountainburg to 6 miles west of Morgan Springs,
  moving east at 55 mph.

  HAZARD...70 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations in or near the path include...
  Ozark...                          Charleston...
  Mountainburg...                   Greenwood...
  Alma...                           Barling...
  Lavaca...                         Mulberry...
  Mansfield...                      Dyer...
  Altus...                          Hartford...
  Huntington...                     Branch...
  Midland...                        Denning...
  Chester...                        Wiederkehr Village...
  Bloomer...                        Lake Fort Smith...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 9 and 42.
 Interstate 49 between mile markers 22 and 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 200 AM CST for northwestern
and west central Arkansas.

LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9392 3523 9392 3523 9403 3514 9403
      3514 9414 3510 9414 3506 9425 3506 9423
      3497 9424 3495 9434 3496 9437 3493 9444
      3575 9419 3577 9370
TIME...MOT...LOC 0516Z 255DEG 46KT 3562 9416 3487 9444 

HAIL...0.75IN
WIND...70MPH
 
$$
2 follow-up statements
848 
WWUS54 KTSA 010539
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1139 PM CST FRI NOV 30 2018

ARC033-047-131-010600-
/O.CON.KTSA.SV.W.0300.000000T0000Z-181201T0600Z/
Franklin AR-Crawford AR-Sebastian AR-
1139 PM CST FRI NOV 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR FRANKLIN...NORTHEASTERN CRAWFORD AND NORTHEASTERN SEBASTIAN
COUNTIES...

At 1139 PM CST, severe thunderstorms were located along a line
extending from Cass to 3 miles southeast of Washburn, moving
northeast at 70 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Ozark...                          Charleston...
Mulberry...                       Altus...
Branch...                         Denning...
Wiederkehr Village...             Cass...
Washburn...                       Fern...
Fort Chaffee...                   Caulksville...
Jethro...                         Bidville...
Locke...                          Turners Bend...
Mount Gayler...                   Vesta...
Cecil...                          Lonelm...

This includes Interstate 40 in Arkansas between mile markers 21 and
42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 200 AM CST for northwestern
and west central Arkansas.

LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9392 3523 9392 3523 9403 3514 9403
      3514 9411 3546 9408 3575 9410 3577 9370
TIME...MOT...LOC 0539Z 237DEG 59KT 3569 9383 3514 9404 

HAIL...0.75IN
WIND...60MPH
 
$$
846 
WWUS54 KTSA 010600
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1200 AM CST SAT DEC 1 2018

ARC033-047-131-010610-
/O.EXP.KTSA.SV.W.0300.000000T0000Z-181201T0600Z/
Franklin AR-Crawford AR-Sebastian AR-
1200 AM CST SAT DEC 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN...NORTHEASTERN
CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A Tornado Watch remains in effect until 200 AM CST for northwestern
and west central Arkansas.

LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9392 3523 9392 3523 9403 3514 9403
      3514 9411 3546 9408 3575 9410 3577 9370
TIME...MOT...LOC 0600Z 255DEG 46KT 3575 9354 3520 9375 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 11:15 PM CST, 1 minute earlier.

Area forecast discussion, Nov 30, 11:15 PM CST, 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
1115 PM CST Fri Nov 30 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Unsettled conditions are expected at the western Arkansas TAF sites
for the first couple of hours of this TAF issuance. Showers and
storms will have exited all of the eastern Oklahoma TAF sites
by the valid time. VFR to MVFR conditions will be expected behind the line
of showers and thunderstorms.

&&

.PREV DISCUSSION... /Issued 940 PM CST Fri Nov 30 2018/

..UPDATE...

DISCUSSION...
Widespread convection with ongoing severe weather will continue to
advance eastward through the early morning hours. Conditions will
remain favorable for tornadic potential especially across
southeast OK into western AR. Updated forecast delayed the
clearing of storms slightly otherwise elements remain on track.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....10
Hazardous weather outlook, Nov 30, 5:21 PM CST, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
521 PM CST Fri Nov 30 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
521 PM CST Fri Nov 30 2018

...SEVERE WEATHER EXPECTED THROUGH THIS EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Primarily along and south of Interstate 44, and especially
           southeast Oklahoma into west central Arkansas.
	ONSET...After 6 PM.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...All eastern Oklahoma and northwest Arkansas.
	ONSET...After 6 PM.

	AREA AT GREATEST RISK...Southeast Oklahoma through northwest Arkansas.

HEAVY RAIN.
	RISK...Limited.
	AREA...Far eastern Oklahoma and northwest Arkansas.
	ONSET...Evening through early Saturday morning.

DISCUSSION...
Thunderstorms are developing over southeastern Oklahoma and western Arkansas
and storms will continue to increase in coverage through the evening hours.
Storms will end from west to east, and clear western Arkansas during the
early morning hours on Saturday. Conditions continue to appear favorable
for severe weather across much of eastern Oklahoma and northwest Arkansas.

Instability continues to increase across the region this afternoon
and will trend upward through the evening hours.  Winds aloft will also
become more favorable for severe storms, and very strong low level winds
are forecast to develop across southeast Oklahoma and western Arkansas
by early evening.  As storms develop and move into the more favorable
conditions, tornadic potential will increase.  Current forecasts do
suggest the potential for a strong tornado across southeast Oklahoma
through west central Arkansas during the evening hours. Additionally,
large hail and locally damaging straight line winds will be possible,
especially with any discrete storm cells.  Severe weather watches and
warnings should be anticipated.  Know your severe weather safety procedures.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...High Wind Potential.
SUNDAY through THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Mild temperatures and gusty west to southwest winds will raise
fire weather concerns Saturday. Some light rain or snow will also
be possible in some places late Sunday night, but no significant
wintry precipitation is expected.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Nov 30, 9:52 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
952 PM CST FRI NOV 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     TSTM WND DMG     1 W VIAN                35.50N 94.99W
11/30/2018                   SEQUOYAH           OK   LAW ENFORCEMENT

            POWER LINES DOWN ON HIGHWAY 64 WEST OF VIAN

&&

RJS
Local storm report, Nov 30, 10:03 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1003 PM CST FRI NOV 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     TORNADO          WEBBERS FALLS           35.51N 95.13W
11/30/2018                   MUSKOGEE           OK   BROADCAST MEDIA

            TDS ALSO DETECTED WITH THIS STORM.

&&

JBM
Local storm report, Nov 30, 10:42 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1042 PM CST FRI NOV 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND GST     3 WNW STIGLER           35.27N 95.17W
11/30/2018  M64 MPH          HASKELL            OK   MESONET

&&

RJS
Local storm report, Nov 30, 10:47 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1047 PM CST FRI NOV 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND GST     2 S WEBBERS FALLS       35.48N 95.13W
11/30/2018  M65 MPH          MUSKOGEE           OK   MESONET

&&

RJS
Local storm report, Nov 30, 11:02 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1102 PM CST FRI NOV 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND DMG     3 SE GORE               35.50N 95.08W
11/30/2018                   SEQUOYAH           OK   BROADCAST MEDIA

            3 HOMES DAMAGED, 2 HEAVILY.

&&

RJS
Local storm report, Nov 30, 11:07 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1107 PM CST FRI NOV 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     TSTM WND GST     2 SSW SALLISAW          35.43N 94.80W
11/30/2018  M67 MPH          SEQUOYAH           OK   MESONET

&&

RJS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 6:03 PM CSTSpecial Weather StatementTSAFranklin42 min
Nov 30, 6:20 PM CSTSevere Thunderstorm WarningTSABenton, Washington35 min
Nov 30, 6:22 PM CSTTornado WarningTSAFranklin38 min
Nov 30, 6:55 PM CSTSpecial Weather StatementTSAFranklin35 min
Nov 30, 10:29 PM CSTTornado Warning Tornado observedConsiderable damage threatTSABenton20 min
Nov 30, 10:37 PM CSTSevere Thunderstorm WarningTSACrawford, Washington38 min
Nov 30, 10:50 PM CSTSevere Thunderstorm WarningTSACrawford, Sebastian55 min
Nov 30, 11:09 PM CSTTornado WarningTSACrawford21 min
Nov 30, 11:19 PM CSTSevere Thunderstorm WarningTSACrawford, Madison, Washington56 min
Nov 30, 11:21 PM CSTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian3 hr
Nov 30, 11:25 PM CSTSevere Thunderstorm WarningTSABenton, Washington51 min
Nov 30, 11:51 PM CSTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington41 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.